Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 29, NWS Springfield, MO

March 14, 20217 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 14, 2021, 12:07 PM CDT for 7 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2021, 12:07 PM CDT (17:07 UTC)
Expired
Mar 15, 2021, 11:53 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WGUS43 KSGF 141707
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1207 PM CDT Sun Mar 14 2021

MOC067-091-153-203-215-225-229-151715-
/O.NEW.KSGF.FA.W.0029.210314T1707Z-210315T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Howell MO-Ozark MO-Shannon MO-Texas MO-Webster MO-
Wright MO-
1207 PM CDT Sun Mar 14 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Northern Howell County in south central Missouri...
  Shannon County in south central Missouri...
  Southern Texas County in south central Missouri...
  Douglas County in southwestern Missouri...
  Ozark County in southwestern Missouri...
  Webster County in southwestern Missouri...
  Wright County in southwestern Missouri...

* Until 1215 PM CDT Monday.

* At 1207 PM CDT, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 1 and 2 
  inches of rainfall are expected over the next 24 hours which will 
  lead to additional flooding.

* Some locations that will experience flooding include...
  West Plains, Marshfield, Mountain Grove, Ava, Mountain View, 
  Willow Springs, Houston and Rogersville.

This includes the following low water crossings...
  Route U at The Jacks Fork 2 miles northwest of Clear Springs, 
  Highway 181 at Bryant Creek northeast of Sycamore, Route EE at The 
  north Fork Northeast Vanzant, Route U at Bryant Creek northwest of 
  Brushyknob, Highway 95 at Bryant Creek just east of Rockbridge, 
  Route U, 6 miles east of Willow Springs and Route E north of 
  Highway 38 at The Gasconade River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3734 9291 3738 9118 3720 9114 3714 9103
      3710 9103 3709 9123 3702 9122 3689 9151
      3689 9166 3682 9166 3669 9211 3650 9212
      3650 9277 3681 9276 3681 9291 3709 9290
      3709 9307 3728 9306

$$

MB
3 follow-up statements
467 
WGUS83 KSGF 150949
FLSSGF

Flood Statement
National Weather Service Springfield MO
449 AM CDT Mon Mar 15 2021

MOC067-091-153-203-215-225-229-151715-
/O.CON.KSGF.FA.W.0029.000000T0000Z-210315T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Howell MO-Ozark MO-Shannon MO-Texas MO-Webster MO-
Wright MO-
449 AM CDT Mon Mar 15 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS AFTERNOON 
FOR NORTHERN HOWELL, SHANNON, SOUTHERN TEXAS, DOUGLAS, OZARK, 
WEBSTER AND WRIGHT COUNTIES...

At 449 AM CDT, The Department of Transportation reported flooding. 
Between 1 and 2 inches of rain fell yesterday leading to a second 
rise in small streams, creeks, and rivers. The rain has ended, 
however, residual flooding will continue today.

Some locations that will experience flooding include...
  West Plains, Marshfield, Mountain Grove, Ava, Mountain View, 
  Willow Springs, Houston and Rogersville.

This includes the following low water crossings...
  North Fork River at Highway EE, Bryant Creek at Highway 95, Possum 
  Walk Creek at Highway T, Cowskin Creek at Highway Y, Hunter Creek 
  at Highway FF, Bryant Creek at Highway U, Wolf Creek at Highway 
  AB, and the Gasconade River at Highway E.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3734 9291 3738 9118 3720 9114 3714 9103
      3710 9103 3709 9123 3702 9122 3689 9151
      3689 9166 3682 9166 3669 9211 3650 9212
      3650 9277 3681 9276 3681 9291 3709 9290
      3709 9307 3728 9306

$$

DC
027 
WGUS83 KSGF 151612
FLSSGF

Flood Statement
National Weather Service Springfield MO
1112 AM CDT Mon Mar 15 2021

MOC091-203-151622-
/O.CAN.KSGF.FA.W.0029.000000T0000Z-210315T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Shannon MO-
1112 AM CDT Mon Mar 15 2021

...FLOOD WARNING IS CANCELLED FOR NORTHERN HOWELL AND SHANNON 
COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3734 9291 3734 9226 3731 9206 3680 9210
      3679 9211 3650 9212 3650 9277 3681 9276
      3681 9291 3709 9290 3709 9307 3728 9306

$$

MOC067-153-215-225-229-151715-
/O.CON.KSGF.FA.W.0029.000000T0000Z-210315T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Webster MO-Wright MO-
1112 AM CDT Mon Mar 15 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS AFTERNOON 
FOR SOUTHWESTERN TEXAS, DOUGLAS, OZARK, WEBSTER AND WRIGHT 
COUNTIES...

At 1112 AM CDT, The Department of Transportation reported flooding. 
Between 1 and 2 inches of rain fell yesterday leading to a second 
rise in small streams, creeks, and rivers. The rain has ended, 
however, residual flooding will continue today.

Some locations that will experience flooding include...
  Marshfield, Mountain Grove, Ava, Rogersville, Cabool, Seymour, 
  Mansfield and Fordland.

This includes the following low water crossings...
  Route FF at Turkey Creek east of Ava, Route FF at Hunter Creek 
  east of Ava, Highway 181 at Bryant Creek northeast of Sycamore, 
  Route Y at Cowskin Creek 3 miles west of Ava, Route EE at The 
  north Fork Northeast Vanzant, Route U at Bryant Creek northwest of 
  Brushyknob and Highway 95 at Bryant Creek just east of Rockbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3734 9291 3734 9226 3731 9206 3680 9210
      3679 9211 3650 9212 3650 9277 3681 9276
      3681 9291 3709 9290 3709 9307 3728 9306

$$

MMT
324 
WGUS83 KSGF 151653
FLSSGF

Flood Statement
National Weather Service Springfield MO
1153 AM CDT Mon Mar 15 2021

MOC067-153-215-225-229-151703-
/O.CAN.KSGF.FA.W.0029.000000T0000Z-210315T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Webster MO-Wright MO-
1153 AM CDT Mon Mar 15 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN TEXAS, DOUGLAS, 
OZARK, WEBSTER AND WRIGHT COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3734 9291 3734 9226 3731 9206 3680 9210
      3679 9211 3650 9212 3650 9277 3681 9276
      3681 9291 3709 9290 3709 9307 3728 9306

$$

MMT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 14, 11:07 AM CDT, 1 hour earlier.

Area forecast discussion, Mar 14, 11:07 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Springfield MO
1107 AM CDT Sun Mar 14 2021

.SHORT TERM...(This afternoon through Monday)
Issued at 1033 AM CDT Sun Mar 14 2021

The forecast for rainfall and flooding today into tonight remains
on track. 12Z guidance still supports widespread rainfall of 1-2"
with locally higher amounts across much of the area. Over the
eastern CWA, amounts appear to be lower at 0.5-1". This seems
reasonable given increased forcing this afternoon and evening with
mean flow becoming more parallel to the front and ample moisture
(PWAT of 1.2-1.4"). Heaviest rain looks to arrive over the western
CWA around 4pm, then from El Dorado Springs to Springfield, to
Branson by 9pm, then to West Plains to Lake of the Ozarks by
midnight.

Flooding appears likely across much of the area given heavy rates
of around an inch an hour along the front, saturated soils, and
elevated stream levels. 3 hour flash flood guidance is generally
1.5-2" which also supports the flooding threat. Lowest flood
threat will be over the eastern CWA.

Will likely see ongoing residual river flooding on Monday, but
most areas will stay dry from new precipitation. Northern portions
of the CWA may see some light rain in the afternoon and evening as
the low pressure system shifts north of the area. Highs will be in
the 60s.

.LONG TERM...(Monday night through Saturday)
Issued at 1033 AM CDT Sun Mar 14 2021

Monday night and Tuesday will be quiet with lows in the 40s and
highs in the 60s to around 70. However, this won't last long as
another strong system is brewing to our west.

A deepening low pressure system will impact the area Tuesday night
into Wednesday night. Main impacts will be potential for flooding
given recent rainfall, but that doesn't appear to be a large
threat at this time. Severe weather will also be a possibility,
mainly over western portions of the area. Agree with the SPC
slight risk over the west where a warm front should allow for
elevated storms with large hail potential Tuesday night into
Wednesday. Think the potential for surface based storms is low at
this time, but additional severe modes would be possible if that
can be achieved.

Behind this system, much cooler conditions are expected. Lows will
generally be in the 30s with highs warming from the mid 40s/low
50s Thursday to the low 60s Sunday. Could see some linger light
rain over the east into Thursday, but the rest of the forecast
looks dry.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 615 AM CDT Sun Mar 14 2021

Stray showers exist across the region this morning and will not
have much impact on TAF sites. MVFR to IFR conditions are expected
late this morning into the afternoon hours as ceilings and
visibilities lower with showers and a few thunderstorms moving
through the region. Expect IFR conditions to continue through most
of the afternoon into the early evening. Meanwhile, winds will be
gusty today from the east/southeast at 25 to 30 knots.

Rain and gusty winds are expected to slowly exit the region tonight,
leaving behind MVFR ceilings through at least 06Z. By the end of
the TAF period, flight conditions look to be improving.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Monday morning for MOZ066>071-077>083-
     088>098-101>106.

KS...Flood Watch through Monday morning for KSZ073-097-101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Perez
Hazardous weather outlook, Mar 14, 12:02 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1202 PM CDT Sun Mar 14 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1202 PM CDT Sun Mar 14 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

Patchy dense will continue into this afternoon near Table Rock
Lake.

Expect winds to gust from the east southeast at 25 to 35 mph
today.

Showers and thunderstorms will move through the region this
afternoon into early tonight. Flooding will be the primary
concern through tonight as streams, creeks, and rivers respond to
recent heavy rainfall and an additional 1 to 2 inches. No severe
weather is expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are forecast for the middle
of the week. There is the potential for some thunderstorms to be
strong to severe.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Mar 14, 10:38 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SE MARSHFIELD         37.30N 92.86W
03/14/2021  M5.63 INCH       WEBSTER            MO   COCORAHS

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4
            SE MARSHFIELD. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 E HARTVILLE           37.25N 92.50W
03/14/2021  M3.02 INCH       WRIGHT             MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
            HARTVILLE. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:29 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       2 SW ROUND SPRING       37.26N 91.43W
03/13/2021  M3.34 INCH       SHANNON            MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            SW ROUND SPRING. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 E MONTAUK             37.45N 91.68W
03/14/2021  M3.57 INCH       DENT               MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
            MONTAUK. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:38 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       1 W NEVADA              37.84N 94.37W
03/14/2021  M3.62 INCH       VERNON             MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 W
            NEVADA. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       2 SW ROUND SPRING       37.26N 91.43W
03/14/2021  M3.34 INCH       SHANNON            MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            SW ROUND SPRING. 72HR EVENT TOTAL.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:25 AM CDTFlood WatchSGFBarry, Barton, Camden, Cedar, Christian, Dade and 24 more23 hr
Mar 14, 12:00 PM CDTAreal Flood WarningSGFCamden, Dallas, Laclede, Webster, Wright26 hr
Mar 14, 12:10 PM CDTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more24 hr
Mar 14, 12:16 PM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton26 hr
Mar 14, 12:17 PM CDTAreal Flood WarningSGFBarry, Christian, Stone, Taney30 hr
Mar 14, 1:30 PM CDTSpecial Weather StatementSGFVernon30 min
Mar 14, 2:29 PM CDTSpecial Weather StatementSGFLawrence31 min
Mar 14, 2:56 PM CDTSpecial Weather StatementSGFGreene34 min

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.